Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 60, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 1, 1998, 4:43 PM MDT for El Paso County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1998, 4:43 PM MDT (22:43 UTC)
- Expired
- Jul 1, 1998, 5:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -380 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 012243 RRA SVRPUB COC041-012345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 443 PM MDT WED JUL 1 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 545 PM MDT * AT 439 PM MDT...RADAR SHOWED A SEVERE STORM ON THE SOUTHWEST SIDE OF COLORADO SPRINGS...NEAR BROADMOOR MOVING EAST AT 10 MPH.. SOME LOCATIONS AFFECTED WILL BE COLORADO SPRINGS THROUGH 515 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. AH/WF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:00 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM MDT, 1 hour 43 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT WED JUL 1 1998 MAIN CONCERN TONIGHT POPS. LATEST RADAR/SATELLITE INDICATING THUNDERSTORMS DEVELOPING OVER WESTERN CWFA'S HIGHER TERRAIN. LIMITED DATA TO LOOK AT WITH NTRANS/BUFKIT NOT ACCESSIBLE. 20Z/1ST GOES 8/9 SOUNDER DATA INDICATES LI'S AVERAGING -6 WITH CAPES AROUND 2000 J/KG AND PRECIPITABLE WATER SLIGHTLY ABOVE 1 INCH. INCREASING 700 MB TEMPERATURES WILL TEND TO LIMIT CONVECTION...HOWEVER WITH ADEQUATE LOW LEVEL MOISTURE...SURFACE HEATING AND UPPER JET TO CWFA'S NORTH AND DEVELOPING LLJ NEAR COLORADO/KANSAS BORDER WILL INSERT WIDELY TO SCATTERED POPS FROM EASTERN F8RONT RANGE TO KANSAS BORDER WITH FAR EASTERN ACTIVITY LASTING LONGEST NEAR PROXIMITY OF THE LOW LEVEL JET. ISOLATED POPS OVER WESTERN SECTORS. MINIMUM TEMPERATURES TO RUN A CATEGORY OR TWO HIGHER MAJORITY OF CWFA. "7"
In the hours before
Local storm report, Jul 1, 11:37 AM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORT FROM 6/30/98
NATIONAL WEATHER SERVICE PUEBLO CO
1137 AM MDT WED JUL 01 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM COLORADO CITY CO .88 INCH HAIL
06/30/98 PUEBLOLocal storm report, Jul 1, 11:37 AM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORT FROM 6/30/98
NATIONAL WEATHER SERVICE PUEBLO CO
1137 AM MDT WED JUL 01 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM COLORADO CITY CO .88 INCH HAIL
06/30/98 PUEBLOSpecial weather statement, Jul 1, 11:59 AM MDT, 4 hours 44 minutes before
COZ060>081-020600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT WED JUL 1 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ALONG AND EAST OF FRONT RANGE LATER THIS AFTERNOON INTO TONIGHT. LOW LEVEL MOISTURE IN COMBINATION WITH HEATING SHOULD ALLOW THUNDERSTORMS TO DEVELOP THIS AFTERNOON ALONG AND EAST OF THE FRONT RANGE. FAVORABLE WIND PROFILES AND ADEQUATE INSTABILITY MAY ALLOW A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...WITH THE MAIN THUNDERSTORM THREATS BEING LARGE HAIL AND/OR DAMAGING WINDS. IT IS POSSIBLE THAT WARM TEMPERATURES ALOFT MAY INHIBIT THUNDERSTORM FORMATION IN THESE AREAS. OVER THE SAN LUIS VALLEY AND WESTERN MOUNTAINS..DRY WEATHER IS EXPECTED THIS AFTERNOON. WIDELY SCATTERED THUNDERSTORMS MAY OCCUR THIS EVENING DUE TO STRONG AFTERNOON HEATING BUT THUNDERSTORMS SHOULD BE LIMITED IN AREAL COVERAGE WITH THE WARM TEMPERATURES ALOFT. SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY. "7"
Special weather statement, Jul 1, 11:59 AM MDT, 4 hours 44 minutes before
COZ060>081-020600- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT WED JUL 1 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES: ALAMOSA BACA BENT CHAFFEE CONEJOS COSTILLA CROWLEY CUSTER EL PASO FREMONT HUERFANO KIOWA LAS ANIMAS MINERAL OTERO PROWERS PUEBLO RIO GRANDE SAGUACHE TELLER A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ALONG AND EAST OF FRONT RANGE LATER THIS AFTERNOON INTO TONIGHT. LOW LEVEL MOISTURE IN COMBINATION WITH HEATING SHOULD ALLOW THUNDERSTORMS TO DEVELOP THIS AFTERNOON ALONG AND EAST OF THE FRONT RANGE. FAVORABLE WIND PROFILES AND ADEQUATE INSTABILITY MAY ALLOW A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...WITH THE MAIN THUNDERSTORM THREATS BEING LARGE HAIL AND/OR DAMAGING WINDS. IT IS POSSIBLE THAT WARM TEMPERATURES ALOFT MAY INHIBIT THUNDERSTORM FORMATION IN THESE AREAS. OVER THE SAN LUIS VALLEY AND WESTERN MOUNTAINS..DRY WEATHER IS EXPECTED THIS AFTERNOON. WIDELY SCATTERED THUNDERSTORMS MAY OCCUR THIS EVENING DUE TO STRONG AFTERNOON HEATING BUT THUNDERSTORMS SHOULD BE LIMITED IN AREAL COVERAGE WITH THE WARM TEMPERATURES ALOFT. SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY. "7"
Local storm report, Jul 1, 3:58 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORT FROM 6/30
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT WED JUL 01 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM COLORADO CITY CO .88 INCH HAIL
06/30/98 PUEBLOLocal storm report, Jul 1, 3:58 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORT FROM 6/30
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT WED JUL 01 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM COLORADO CITY CO .88 INCH HAIL
06/30/98 PUEBLOThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:29 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 31 min |
| Jul 1, 4:17 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 48 min |
| Jul 1, 5:48 PM MDT | Tornado Warning | PUB | Pueblo | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.